Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 12, 2009, 11:17 AM CST for 33 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Jan 12, 2009, 1:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 11:17 AM CST (17:17 UTC)
- In effect from
- Jan 12, 2009, 1:00 PM CST
- Expired
- Jan 12, 2009, 11:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 36 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 5.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 121717 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1117 AM CST MON JAN 12 2009 ...STRONG NORTHERLY WINDS THROUGH THIS EVENING... .A WEAK COLD FRONT WILL PROGRESS RAPIDLY SOUTHWARD THIS AFTERNOON AND SPREAD OVER MOST AREAS BY 5 PM. THE STRONGEST WINDS WILL BE SEEN OVER THE WESTERN PORTIONS OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS WITH THIS FIRST FRONT. A SECOND AND MUCH STRONGER FRONT WILL MOVE INTO FAR NORTHERN OKLAHOMA LATE THIS AFTERNOON AND SPREAD QUICKLY TO THE SOUTH THIS EVENING. THE STRONGEST WINDS WITH THIS SECOND FRONT ARE EXPECTED OVER NORTH-CENTRAL AND CENTRAL OKLAHOMA. OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-130130- /O.NEW.KOUN.WI.Y.0002.090112T1900Z-090113T0500Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE...CROWELL...VERNON 1117 AM CST MON JAN 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. IN THE WAKE OF A WEAK COLD FRONT...STRONG NORTHERLY WINDS WITH GUSTS OF 40 TO 45 MPH WILL SPREAD OVER WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON. A STRONGER FRONT WILL MOVE OVER THE REGION LATE THIS AFTERNOON AND THIS EVENING...KEEPING STRONG NORTHERLY WIND GUSTS A PROBLEM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS AT OR ABOVE 30 MPH AND/OR FREQUENT GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. YOU ARE ADVISED TO SECURE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE. CONSTRUCTION CREWS SHOULD TAKE PRECAUTIONS. $$ OKZ007-008-012-013-018>020-024>030-130130- /O.NEW.KOUN.WI.Y.0002.090113T0000Z-090113T0500Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE 1117 AM CST MON JAN 12 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM TO 11 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 11 PM CST THIS EVENING. ALTHOUGH GUSTY NORTHERLY WINDS WILL BE SEEN THIS AFTERNOON ACROSS NORTH-CENTRAL AND CENTRAL OKLAHOMA...STRONGER WINDS WILL BE SEEN LATE THIS AFTERNOON AND THIS EVENING. THE STRONGER WINDS WILL ACCOMPANY A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS AT OR ABOVE 30 MPH AND/OR FREQUENT GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. YOU ARE ADVISED TO SECURE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE. CONSTRUCTION CREWS SHOULD TAKE PRECAUTIONS. $$
1 follow-up statement
000 WWUS74 KOUN 130305 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 905 PM CST MON JAN 12 2009 ...STRONG NORTHERLY WINDS THIS EVENING... .STRONG WINDS ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE SOUTHERN PLAINS WILL CONTINUE THROUGH THE EVENING FROM WESTERN NORTH TEXAS THROUGH CENTRAL OKLAHOMA. WINDS ARE EXPECTED TO GRADUALLY DIMINISH LATER TONIGHT. OKZ004>006-009>011-014-015-130415- /O.CAN.KOUN.WI.Y.0002.000000T0000Z-090113T0500Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA 905 PM CST MON JAN 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. WIND HAVE DIMINISHED OVER NORTHWEST OKLAHOMA AND ARE NOT EXPECTED SPEEDS HAVE DECREASED OVER STRONG WINDS HAVE DIMINISHED OVER. $$ OKZ007-008-012-013-016>030-033>038-TXZ083>085-130500- /O.CON.KOUN.WI.Y.0002.000000T0000Z-090113T0500Z/ GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA... PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL... VERNON 905 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING. STRONG NORTH WINDS WILL PERSIST THIS EVENING FROM WESTERN NORTH TEXAS INTO SOUTHWEST AND CENTRAL OKLAHOMA. THE STRONG WINDS ARE ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE SOUTHERN PLAINS. WINDS SPEEDS ARE EXPECTED TO BEGIN DECREASING LATER TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS AT OR ABOVE 30 MPH AND/OR FREQUENT GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. YOU ARE ADVISED TO SECURE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE. CONSTRUCTION CREWS SHOULD TAKE PRECAUTIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 12, 11:05 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 12, 11:05 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CST MON JAN 12 2009
.DISCUSSION...
FIRST FRONT MAKING FAST SOUTHWARD PROGRESS OVER NORTHWEST
OKLAHOMA. GIVEN PROGD GRADIENT AND 0-1KM WINDS OVER WESTERN
OKLAHOMA...WE WILL HOIST A WIND ADVISORY FOR THIS AFTERNOON. THIS
ADVISORY WILL BE EXTENDED AND EXPANDED THROUGH THE EVENING BEHIND
THE ARCTIC BOUNDARY GIVEN ADDITIONAL MOMENTUM TRANSFER WITH STRONG
CAA. STRONGEST WINDS MAY BE SEEN THIS EVENING OVER NORTH-CENTRAL
AND CENTRAL OKLAHOMA...WITH MORE MARGINAL CRITERIA WINDS ACROSS
THE WEST THIS AFTERNOON AND EVENING.
WARM...DRY...AND BREEZY CONDITIONS WILL CONTINUE MOST OF THE DAY
ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA WHERE WE HAVE A RED
FLAG WARNING. WARNING WAS COORDINATED WITH STATE FORESTRY
SERVICES.
&&
.PREV DISCUSSION... /ISSUED 601 AM CST MON JAN 12 2009/
AVIATION...
A COLD FRONT WILL BRING WINDS TO NORTHWEST TODAY AND SPEEDS WILL
INCREASE LATER THIS AFTERNOON AND EVENING WITH GUSTS NEAR 40KTS.
TEMPORARY MVFR CEILINGS MAY OCCUR 06Z-12Z IN NORTH CENTRAL
OKLAHOMA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 24 44 29 / 0 0 0 0
HOBART OK 53 23 47 25 / 0 0 0 0
WICHITA FALLS TX 58 28 48 30 / 0 0 0 0
GAGE OK 48 17 48 24 / 0 0 0 0
PONCA CITY OK 49 20 41 27 / 0 0 0 0
DURANT OK 62 28 46 27 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 PM TO 11 PM CST THIS EVENING FOR OKZ007-008-
012-013-018>020-024>030.
WIND ADVISORY UNTIL 11 PM CST THIS EVENING FOR OKZ004>006-
009>011-014>017-021>023-033>038.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ032-
041>043-046>048-050>052.
TX...WIND ADVISORY UNTIL 11 PM CST THIS EVENING FOR TXZ083>085.
&&
11/30Hazardous weather outlook, Jan 12, 6:37 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
637 AM CST MON JAN 12 2009
OKZ004>048-050>052-TXZ083>090-121800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
637 AM CST MON JAN 12 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
WITHIN THE BASE OF A LARGE UPPER LEVEL TROUGH...A SMALLER
DISTURBANCE WILL BECOME MORE PRONOUNCED AS IT TRACKS SOUTHWARD
THROUGH THE PLAINS TODAY. ONE COLD FRONT WILL ARRIVE DURING THE
DAY...AND A SECOND...OF ARCTIC ORIGIN...WILL ARRIVE THIS EVENING.
THIS WILL KEEP LOW LEVELS VERY DRY AND STABLE. LIFTING AT UPPER
LEVELS WILL PRODUCE SOME LIGHT PRECIPITATION...BUT VERY LITTLE OF
THIS WILL REACH THE GROUND...AND THE CHANCE OF LIGHTNING IS VERY LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
BEHIND THE INITIAL COLD FRONT TODAY...NORTHWEST WINDS WILL INCREASE
TO 20 TO 25 MPH WITH GUSTS OVER 30 MPH. FALLING TEMPERATURE WILL
HELP TO KEEP HUMIDITY UP ABOVE 25 PERCENT...BUT DRY AND DORMANT
VEGETATION WILL KEEP THE POTENTIAL FOR WILDFIRES VERY HIGH.
WHEN THE ARCTIC FRONT ARRIVES THIS EVENING...WINDS WILL INCREASE
FURTHER...AND GUSTS WILL LIKELY EXCEED 40 MPH FOR A FEW HOURS BEFORE
DECREASING AFTER MIDNIGHT. A WIND ADVISORY MAY BE NEEDED FOR PARTS
OF THE REGION TONIGHT...ESPECIALLY NORTHERN AND CENTRAL OKLAHOMA.
TEMPERATURES WILL ALSO FALL RAPIDLY BEHIND THE ARCTIC FRONT...WITH
WIND CHILL VALUES REACHING THE TEENS AND POSSIBLY SINGLE DIGITS BY
TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN FEATURES NORTHWEST FLOW ALOFT AND FREQUENT
INTRUSIONS OF COLD AND DRY AIR NEAR THE SURFACE. THUNDERSTORMS ARE
NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
DRY AND OCCASIONALLY WINDY WEATHER WILL PERSIST THROUGHOUT THE WEEK.
COOL OR COLD TEMPERATURES WILL GENERALLY HELP TO KEEP HUMIDITY ABOVE
25 OR 30 PERCENT...BUT WITH DRY AND DORMANT VEGETATION...THE
POTENTIAL FOR WILDFIRES WILL REMAIN AT LEAST HIGH.
A LARGER ARCTIC AIRMASS WILL OVERSPREAD THE REGION BEGINNING
WEDNESDAY...AND WILL REMAIN IN PLACE THROUGH FRIDAY. WIND CHILLS
WILL AGAIN DIP INTO THE TEENS AND SINGLE DIGITS IN MUCH OF THE
REGION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:03 AM CST | Red Flag Warning | OUN | Atoka, Bryan, Carter, Coal, Hughes, Johnston and 4 more | 9 hr |
Nearby
Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.